MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Catalog Number 1012445-15
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the mid right coronary artery that heavily calcified and moderately tortuous.The nc trek balloon ruptured during the second inflation at 22 atmospheres which is above rated burst pressure.There was no reported resistance during advancement or retraction.There was no reported adverse patient effect.There was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.Visual inspection was performed on the returned device.The balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek rx device is 18 atm.In this case, it is likely the combination of the ifu deviation and the heavily calcified and moderately tortuous anatomy resulted in the reported balloon rupture.The investigation determined the reported balloon rupture appears to be related to user error/operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9111569
Report Number2024168-2019-12047
Device Sequence Number13949315
Product Code LOX
UDI-Device Identifier08717648151651
UDI-Public08717648151651
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number1012445-15
Device Lot Number90712G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1